Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 28, NWS New York, NY

July 30, 20154 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Jul 30, 2015, 2:50 PM EDT for 4 counties in New York. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2015, 2:50 PM EDT (18:50 UTC)
Expired
Jul 30, 2015, 3:30 PM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bronx County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 2:50 PM EDTTSTM WND DMGWhitestone, NYTREES DOWN ON CARS.
Jul 30, 2:53 PM EDTTSTM WND DMGBeechhurst, NYTREE DOWN ON WIRES.
Jul 30, 3:00 PM EDTMARINE TSTM WIND 471 Nnw Saddle Rock, NY47 MPH WIND GUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS51 KOKX 301850
SVROKX
NYC005-059-081-103-301930-
/O.NEW.KOKX.SV.W.0028.150730T1850Z-150730T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
250 PM EDT THU JUL 30 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
  BRONX COUNTY IN SOUTHEASTERN NEW YORK...
  WEST CENTRAL SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
  QUEENS COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 330 PM EDT

* AT 250 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARDINAL
  SPELLMAN HS TO JAMAICA...AND MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4083 7389 4088 7379 4077 7376 4086 7377
      4080 7371 4086 7373 4081 7365 4090 7363
      4092 7352 4090 7354 4087 7347 4095 7349
      4089 7343 4090 7343 4090 7335 4096 7340
      4093 7332 4076 7328 4067 7386
TIME...MOT...LOC 1850Z 239DEG 32KT 4089 7384 4070 7379 

$$

NV
1 follow-up statement
298 
WWUS51 KOKX 301920
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EDT THU JUL 30 2015

NYC005-081-301930-
/O.CAN.KOKX.SV.W.0028.000000T0000Z-150730T1930Z/
BRONX NY-QUEENS NY-
320 PM EDT THU JUL 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR BRONX AND QUEENS COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4090 7363 4092 7352 4091 7354 4090 7355
      4088 7354 4089 7353 4087 7352 4087 7350
      4089 7351 4087 7346 4095 7349 4091 7346
      4091 7347 4088 7342 4090 7342 4090 7338
      4075 7332 4073 7347 4073 7356
TIME...MOT...LOC 1920Z 254DEG 22KT 4082 7357 

$$

NYC059-103-301930-
/O.CON.KOKX.SV.W.0028.000000T0000Z-150730T1930Z/
NASSAU NY-SUFFOLK NY-
320 PM EDT THU JUL 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN NASSAU AND WEST CENTRAL SUFFOLK COUNTIES...

AT 320 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER BROOKVILLE...OR NEAR OYSTER BAY...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4090 7363 4092 7352 4091 7354 4090 7355
      4088 7354 4089 7353 4087 7352 4087 7350
      4089 7351 4087 7346 4095 7349 4091 7346
      4091 7347 4088 7342 4090 7342 4090 7338
      4075 7332 4073 7347 4073 7356
TIME...MOT...LOC 1920Z 254DEG 22KT 4082 7357 

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:16 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 30, 1:16 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EDT THU JUL 30 2015

.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION TODAY AND MOVES ACROSS TONIGHT.
WEAK HIGH PRESSURE FOLLOWS FOR FRIDAY. MULTIPLE WEAK COLD FRONTS
OR TROUGHS WILL MOVE ACROSS THE AREA STARTING SATURDAY NIGHT AND
CONTINUING INTO THE MIDDLE OF NEXT WEEK. THE STRONGEST COLD
FRONTAL PASSAGE LOOKS TO BE ON TUESDAY AFTERNOON. IN
BETWEEN....WEAK HIGH PRESSURE WILL PREVAIL ACROSS THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT OVER CENTRAL NY/PA CONTINUES TO TRACK EAST. WIDESPREAD
STRATUS KEPT TEMPS DOWN A BIT THIS MORNING...BUT SOME BREAKS IN
THE CLOUDS HAVE ALLOWED TEMPS TO START TO CLIMB. INSTABILITY
LEVELS ARE CLIMBING...WITH 0-10 KM MU CAPE VALUES OVER 1500 J/KG
ACROSS THE CWA.

WILL CONTINUE THE HEAT ADVISORY FOR NYC...MAINLY FOR THE HIGH SFC
DEWPOINTS. TEMPS MAY HAVE A HARD TIME REACHING 90...BUT THE HIGH
HUMIDITY SHOULD MAKE UP FOR IT. WILL REEVALUATE WITH AFTERNOON
FORECAST PACKAGE TO DETERMINE IF IT CAN COME DOWN OR NOT. THE HEAT
INDEX IS JUST NOW AT 90 IN PARTS OF NYC...SO IT SHOULD NOT BE HARD
TO REACH 95 OVER THE NEXT COUPLE OF HOURS.

STORMS ARE DEVELOPING AHEAD OF THE COLD FRONT...AND ACTIVITY WILL
INCREASE AS THAT FRONT TRACKS TO THE EAST.

THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
CONVECTION ONGOING ACROSS LONG ISLAND EARLY THIS EVENING AS THE COLD
FRONT MOVES ACROSS. THIS WILL DISSIPATE LATE IN THE EVENING INTO THE
OVERNIGHT AS THE BULK OF CONVECTION MOVES SOUTHEAST OF LONG ISLAND
WITH THE FRONT. A SHORTWAVE IN THE MID LEVELS PIVOTS AROUND THE
LONGWAVE TROUGH AS MOVES NORTH OF THE REGION THROUGH THE NIGHT.

THE WEATHER WILL BE DRY FRIDAY AS WEAK HIGH PRESSURE BUILDS IN FROM
THE SOUTH AND WEST. THE SOURCE REGION OF THE NEXT AIRMASS WILL BE
ACROSS THE SOUTH CENTRAL U.S. A CONTINUED VERY WARM BUT NOW DRIER
AIRMASS WILL BUILD IN. DEWPOINTS LOWER TO UPPER 50S TO LOWER 60S FOR
MUCH OF THE REGION WITH MORE OF A WEST TO NORTHWEST FLOW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A RATHER BENIGN PERIOD WITH A BROAD UPPER TROUGH ACROSS EASTERN
CANADA AND THE NE QUARTER OF THE NATION. POLAR VORTEX DURING THIS
TIME DESCENDS FROM HUDSON BAY ON SAT SE INTO ONTARIO PROVINCE BY MID
WEEK. A SERIES OF DISTURBANCES IN THE UPPER FLOW WILL SEND WEAK COLD
FRONTS OR TROFS ACROSS THE AREA WITH THE POTENTIAL FOR SCT
CONVECTION. MDT INSTABILITY...DECENT MID LEVEL LAPSE RATES...AND
SOME WIND SHEAR SUPPORTS ISOLATED STRONG CONVECTION. THE LIMITING
FACTOR WILL BE MOISTURE WITH A DEEP-LAYERED W/SW FLOW.

TEMPS DURING THE PERIOD WILL BE SEVERAL DEGREES ABOVE NORMAL...BUT
OVERALL THE AIRMASS WILL BE DRIER THAN RECENT DAYS...SO A LITTLE
LESS HUMID. TEMPS ON WED MAY BE OVERDONE A BIT AS THE GFS IS
SIGNIFICANTLY COOLER WITH A SHARPER TROF AND COLD FRONT PASSING
THROUGH LATE TUE. ECMWF/GGEM ARE CONSIDERABLY FLATTER AND WARMER.
SUBSEQUENT TENDS IN GLOBAL MODEL RUNS WILL BE WATCHED. GEFS SUPPORTS
WARMER SOLUTIONS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT OVER PA WILL PASS THRU THE REGION TNGT.

SCT SHWRS AND TSTMS DEVELOPING OVER THE WRN HALF OF THE REGION
WILL CONTINUE TO IMPACT THE AREA THIS AFTN. THIS WAS HANDLED WITH
A VCTS IN THE TAFS. A MORE ORGANIZED AREA OF TSTMS UPSTREAM CLOSER
TO THE FRONT WILL TRACK THRU AFT 19-20Z IN THE CITY. TEMPOS FOR
THESE IN THE TAFS.

GENERALLY SCT-BKN CLOUDS AROUND 3000 FT TIL AFT 00Z. MVFR OR
LOWER IN TSTMS.

IMPROVEMENT TO VFR TNGT AS WINDS SHIFT TO THE NW. THERE COULD BE
SOME RESIDUAL VIS RESTRICTIONS IN BR TIL THE DRY AIR FLOWS
IN...PARTICULARLY THE OUTLYING TERMINALS.

MAINLY SSW FLOW TIL THIS EVE WHEN WINDS SHIFT TO THE WSW THEN NW.
SPEED AND DIRECTION VARIABILITY CAN BE EXPECTED INVOF TSTMS.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: UPDATES TO TIMING AND INTENSITY OF TSTMS CAN
BE EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KLGA FCSTER COMMENTS: UPDATES TO TIMING AND INTENSITY OF TSTMS CAN
BE EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KEWR FCSTER COMMENTS: UPDATES TO TIMING AND INTENSITY OF TSTMS CAN
BE EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KTEB FCSTER COMMENTS: UPDATES TO TIMING AND INTENSITY OF TSTMS CAN
BE EXPECTED. THERE WILL BE A CHC FOR WIND GUSTS IN EXCESS OF 40KT
LATE THIS AFTN AND EVE IF STRONGER TSTMS HOLD TOGETHER.

KHPN FCSTER COMMENTS: MVFR MAY REMAIN ALL DAY. UPDATES TO TIMING
AND INTENSITY OF TSTMS CAN BE EXPECTED. THERE WILL BE A CHC FOR
WIND GUSTS IN EXCESS OF 40KT LATE THIS AFTN AND EVE IF STRONGER
TSTMS HOLD TOGETHER.

KISP FCSTER COMMENTS: MVFR MAY REMAIN ALL DAY.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTN...VFR WITH W WINDS.
.SAT-SUN...MAINLY VFR WITH SW FLOW.
.MON...INCREASING S FLOW WITH A CHC OF TSTMS.
.TUE...CHC TSTMS. WINDS SHIFTING TO THE W.

&&

.MARINE...
BUFKIT EXHIBITS PRETTY GOOD AGREEMENT WITH GUSTY WINDS ACROSS
MUCH OF THE WATERS THIS AFTERNOON INTO EARLY THIS EVENING WITH 25
KT GUSTS ACROSS MOST WATERS. WAVEWATCH CURRENTLY VERIFYING WITHIN
A FOOT OF BUOY OBS. THE OCEAN SEAS INCREASE TO 5 FEET THIS
AFTERNOON IN RESPONSE TO CONTINUED SOUTHERLY FETCH AND SOUTH TO
SOUTHEAST SWELL. THE SCA SEAS LAST THROUGH TONIGHT. A RETURN TO
SUB SCA CONDITIONS WILL BE IN PLACE FOR FRIDAY INTO SATURDAY AS
WEAK HIGH PRESSURE MOVES IN.

OCEAN SEAS COULD BUILD TO AROUND 5 FT SAT NIGHT...AND THEN AGAIN
LATE MON INTO TUE AHEAD OF AN APPROACHING COLD FRONT. PREVAILING
FLOW WILL BE S/SW DURING THIS TIME.

&&

.HYDROLOGY...
BASIN AVG QPF OF APPROXIMATELY 1/2 INCH POSSIBLE THROUGH
TONIGHT...LIKELY ACROSS INTERIOR AREAS AND LOCATIONS NEAR NYC AND
TO THE NORTH AND WEST. WITH PW OVER 2 INCHES...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH ANY STRONGER CONVECTION. MINOR
URBAN/POOR DRAINAGE FLOODING IS THE MOST LIKELY OUTCOME. THERE
WILL ALSO THOUGH BE A POSSIBILITY OF FLASH FLOODING BUT EXPECT
THIS TO BE MORE ISOLATED.

OTHERWISE...NO SIGNIFICANT WIDESPREAD RAIN EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
     HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NYZ075-
     080-081-178-179.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
     340-345.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353.

&&

SYNOPSIS...JM/DW
NEAR TERM...MPS
SHORT TERM...JM
LONG TERM...DW
AVIATION...JMC
MARINE...JM/DW
HYDROLOGY...JM/DW
Hazardous weather outlook, Jul 30, 6:55 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
655 AM EDT THU JUL 30 2015

NYZ072>074-176-311100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
655 AM EDT THU JUL 30 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-311100-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
655 AM EDT THU JUL 30 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   HEAT ADVISORY.

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-311100-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
655 AM EDT THU JUL 30 2015

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>071-078-079-177-311100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
655 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MARGINAL RISK FOR STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE MAIN THREAT IS FROM DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 30, 2:44 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
244 PM EDT THU JUL 30 2015

NYZ073-075-176>179-301930-
SOUTHERN QUEENS-BRONX-NORTHERN QUEENS-KINGS (BROOKLYN)-NORTHERN
NASSAU-SOUTHERN NASSAU-
244 PM EDT THU JUL 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NASSAU...
BRONX...NEW YORK...WESTERN SUFFOLK...QUEENS AND KINGS COUNTIES...

AT 242 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM EAST TREMONT TO CROWN HEIGHTS...AND MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4065 7396 4086 7391 4088 7379 4083 7382
      4077 7376 4083 7374 4080 7371 4082 7370
      4087 7373 4081 7365 4090 7363 4092 7352
      4091 7351 4090 7355 4088 7354 4089 7353
      4087 7346 4077 7344
TIME...MOT...LOC 1843Z 247DEG 28KT 4086 7384 4068 7391

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:03 PM EDTAreal Flood AdvisoryOKXBronx, New York, Queens, Richmond117 min
Jul 30, 2:31 PM EDTFlash Flood WarningOKXBronx, New York, Queens119 min
Jul 30, 2:44 PM EDTSpecial Weather StatementOKXBronx46 min
Jul 30, 2:49 PM EDTSpecial Marine WarningOKX86 min
Jul 30, 2:49 PM EDTSpecial Marine WarningOKX86 min
Jul 30, 3:08 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk112 min
Jul 30, 3:35 PM EDTSpecial Weather StatementOKXNassau40 min
Jul 30, 3:39 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Jul 30, 3:43 PM EDTSpecial Weather StatementOKXRockland, Westchester47 min
Jul 30, 4:14 PM EDTSpecial Marine WarningOKX91 min
Jul 30, 4:16 PM EDTSpecial Marine WarningOKX89 min
Jul 30, 4:21 PM EDTSpecial Weather StatementOKXBronx, Nassau, New York, Richmond39 min
Jul 30, 4:25 PM EDTSpecial Weather StatementOKXKings, Queens50 min
Jul 30, 4:34 PM EDTAreal Flood AdvisoryOKXWestchester86 min
Jul 30, 4:40 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more2 hr
Jul 30, 5:04 PM EDTSpecial Weather StatementOKXNassau41 min
Jul 30, 5:58 PM EDTAreal Flood AdvisoryOKXSuffolk62 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.